by joe504, Feb 29, 2008
i take codeine with tylenol for pain but it makes me constipated. is there another option?
- I have not done a poo in 4 days (16 replies):i had the urge to go to the loo and do an poo so i sat t...[more]
- Getting relief...Finally! (2 replies):I hope everyone had a great holiday. Ours was wonderful...[more]
- Grunt, groan, push-----how do you cope with constipation... (44 replies):I need some help! I have had constipation in the past b...[more]
- COLON SLEEP FROM OXYCONTIN (4 replies):HAS ANYONE HAD THEIR COLON STOP WORKING WHEN ON OXYCONTI...[more]
Member Comments (18)
by Barb925, Mar 02, 2008
I have been told that any pain medication will cause constipation. I am presently talking miralax and colace daily for my constipation. I drink a considerable amount of water and yes it does work. Talk to your PCP, get yourself on a regimen, eat lots of vegetables and fruit. Good Luck and keep me posted.
by mr.lucky66, Mar 02, 2008
It's a problem you will have with any narcotic. You have to try different things like softeners and fiber, prune juice etc. You might weigh weather codiene is really worth it. It's not a very strong narcotic for pain and you might want to get a stronger narcotic or stop completly. all the best
by Jaybay, Mar 02, 2008
Vicodin (hydrocodone) is a narcotic medication, but it's a synthetic as opposed to codeine. In my experience, the synthetics aren't quite as bad as the meds more directly derived from opium like codeine and morphine. You can safely take stool softeners like colace while on narcotic therapy to help deal with the constipation problems. And always drink a good 2 or more liters of water daily. Keep a cup with you all day long and you'll be surprised how easy it is to keep up with the water demands.
by sandee1818, Mar 03, 2008
I have been taking narcotics for ten years and never had constipation. I eat alot of veggies and corn really helps if you like it it is worth trying.
by Bob71, Mar 15, 2008
The only problem with taking laxatives and BM aides is that your muscles in your bowels that produce peristaltic movements to pass feces will basically become weak or used to not having to work from not properly being used. I would caution you to stay away from those things unless you absolutly need them, no more that a day or two. Stick with the water, fruits veggies (corn has always seemed to make the movement happen), bran cereals and the like.
by joe504, Mar 17, 2008
thanks to everyone for the feedback....i've been getting my fiber, and eating lots of fruits and veggies.....also, drinking lots of water. the constipation has been much better, and besides, these are all healthy things.
by AnonDH56, Mar 19, 2008
Glad things are better. Now just on 30 mg Vicodin no problems but when I was on Duragesic 75's, Actiq 800's and 40 mg Vicodin a day it was bad. Diet, Diet, and Diet. There wasnt any dose of stool softener that helped (SF is basically, chemically, a soap). Lots of Fiber one, nothing with less than 15% fiber. Forget Pizza and anything that is pure refined flower, think Cement! Lots of apples thru the day, salads with oiling dressings, etc. and you can almost be normal. Good Luck.
by joe504, Mar 21, 2008
wow, that was way too much you were taking!! What is your condition?
by danners, Mar 21, 2008
drink tons of water while you're on the codeine. u need to stay hydrated thats all there is to it. Thats exactly why you're constipated....also any laxatives always help but water and gatorad are your two best bets....peace and love!